MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM XXXX CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM XXXX CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593AE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis (2100); Patient Problem/Medical Problem (2688)
Date of Event 10/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter will not be returned for investigation.The customer has since discarded the product.Therefore, a physical investigation will not be performed.The patient was treated with cooling after cardiac arrest.Patients in post cardiac arrest condition are in high risk of development of dvt due to hemodynamic impairment and immobilize condition during hospitalization.Patient was started on 10.000 ie/ml heparin per day.4 days after the catheter was in place, ultrasound revealed a deep vein thrombosis in the inferior vena cava.The patient did not have any clinical symptoms.Dvt was treated with anticoagulation (lysis).The patient's condition is reported to be good.Dvt is a known complication of any central line usage, especially after several days.Even the patient was predisposed for dvt.There was no vessel injuries and no device malfunctions were reported.Per zoll labeling, possible complications with central venous catheters include thrombosis.
 
Event or Problem Description
A (b)(6) year old male patient weighing (b)(6) underwent treatment for hypothermia after a cardiac arrest.The patient's temperature prior to the ivtm therapy was 36.3 deg c.The thermogard console was set to a target temperature of 33 deg c no other adjunctive temperature management procedures were performed on the patient.There was no separate catheter used for the central line.Patient was started on 10.000 ie/ml heparin per day.A zoll quattro catheter was inserted into the right femoral vein on an unspecified date.Catheter insertion was smooth and was performed in one attempt.The warming rate was set to 0.15 deg c and the patient was being warmed from 36 deg c.The ivtm console ran in the warming mode for 24 hours.During patient's temperature management therapy, there were no system alarms noted and no leaks observed.The dwell time of the catheter was 4 days and was not replaced.During an ultrasound (date not specified) a deep vein thrombosis (dvt) was observed in the inferior vena cava.The patient was not in a high risk for dvt.The patient was treated with anticoagulation (lysis).No other adjunct procedures were performed on the patient.There were no vessel injuries caused by the zoll catheter.It is unknown if the reported thrombus was attributable to the zoll device.The patient's current condition is reported to be good.

Brand Name
ZOLL IVTM XXXX CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6097825
Report Number3010617000-2016-00809
Device Sequence Number1124039
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0660-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2016
Initial Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age40 YR
Patient Weight85